MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the packaging of a zenith flex with spiral-z technology aaa endovascular graft iliac leg was not sealed.As the user was opening the device, it was discovered that the packaging was not sealed on one end, potentially compromising the sterility of the device.The opening in the packaging was described as "a small glip in the welding".As a result, the device was not used and was disposed of.The intended procedure was adjusted and another like device was used.The device did not make patient contact.Additional information regarding the device and event has been requested but is currently unavailable.
 
Event or Problem Description
Upon opening the outer pouch, the nurse discovered a gap in the seal of the inner pouch of the package where it was supposed to be opened.The package was noted to be sealed on all other sides.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation.On (b)(6) 2021, cook became aware of an incident where prior to a procedure, the inner packaging of a zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-16-56-zt lot: 10328118) was not adequately sealed.The issue was reported by (b)(6) in sweden.No adverse effects were reported.A review of documentation including the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions (mi), quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the calibration record confirmed that the packaging sealer was properly calibrated at the time of production.A review of the dhr for the reported complaint device lot (10328118) revealed no recorded non-conformances related to the reported failure mode.A database search did not identify any other events associated with the reported device lot.As there are adequate inspection activities established and there is objective evidence that the dhr was fully executed, cook has concluded that there is no evidence suggesting that nonconforming product exists either in house or in field.Additionally, cook has not concluded the subject device to have been manufactured out of specification.Cook also reviewed product labeling.The device ifu states the following standard language in association with the reported failure mode: "how supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, no product returned, and the results of our investigation, a definitive root cause for this event was unable to be established.It should be noted that the investigation determined that the seal of the outer pouch is the sterile barrier, which was not alleged to be compromised.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11416399
Report Number1820334-2021-00891
Device Sequence Number17030279
Product Code MIH
UDI-Device Identifier10827002552378
UDI-Public(01)10827002552378(17)230220(10)10328118
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2023
Device Model NumberN/A
Device Catalogue NumberZSLE-16-56-ZT
Device Lot Number10328118
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer03/05/2021
08/13/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date03/08/2021
08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1